1Bahri, A. and Li, Y. Y.. On a min-max procedure for the existence of a positive solution for certain scalar field equations in RN. Rev. Mat. Iberoamericana 6 (1990), 1–15.
2A. Bahri and Lions, P. L.. On the existence of a positive solution of semilinear elliptic equations in unbounded domains. Ann. Inst. H. Poincare Anal. Non linéaire. (to appear).
3Benci, V. and Cerami, G.. The effect of the domain topology on the number of positive solutions of nonlinear elliptic problems. Arch. Rational Mech. Anal 114 (1991), 79–93.
4Brezis, H. and Lieb, E.. A relation between pointwise convergence of functions and convergence of functionals. Proc. Amer. Math. Soc. 88 (1983), 486–90.
5Cao, D. M.. Positive solutions and bifurcation from the essential spectrum of a semilinear elliptic equation in RN. Nonlinear Anal. 15 (1990), 1045–52.
6Cao, D. M., Li, G. B. and Zhong, X.. A note on the number of the positive solutions of some nonlinear elliptic problems. Nonlinear Anal, (to appear).
7Cao, D. M. and Noussair, E. S.. Multiplicity of positive and nodal solutions for nonlinear elliptic problems in RN. Ann. Inst. H. Poincaré Anal. Non linéaire 13 (1996), 567–88.
8Cerami, G. and Passaseo, D.. Existence and multiplicity of positive solutions for nonlinear elliptic problems in exterior domains with ‘rich’ topology. Nonlinear Anal. 18 (1992), 109–19.
9Ekeland, I.. On the variational principle. J. Math. Anal. Appl. 47 (1974), 324–53.
10Kwong, M. K.. Uniqueness of positive solutions of …u — u + up = 0 in RN. Arch. Rational Mech. Anal. 105 (1989), 243–66.
11Li, Yi. Remarks on a semilinear elliptic equation on RN. J. Differential Equations 74 (1988), 34–49.
12Lions, P. L.. The concentration-compactness principle in the calculation of variations. The locally compact case. Ann. Inst. H. Poincare, Anal. Non Lineaire 1 (1984), 102–45; 223–83.
13Lions, P. L.. On positive solutions of semilinear elliptic equations in unbounded domains. In Nonlinear Diffusion Equations and their Equilibrium States (New York: Springer, 1988).
14Noussair, E. S. and Cao, D. M.. Multiplicity results for an inhomogeneous nonlinear elliptic problem. Dig. Integ. Eqns. (to appear).
15Passaseo, D.. Multiplicity of positive solutions of nonlinear elliptic equations with critical Sobolev exponent in some contractible domains. Manuscripta Math. 65 (1989), 147–66.
16Tarantello, G.. On nonhomogenous elliptic equations involving critical Sobolev exponent. Ann. Inst. H. Poincaré Anal. Non Lineaire 9 (1992), 281–304.
17Zhu, X. P.. Multiple entire solutions of semilinear elliptic equation. Nonlinear Anal. 12 (1988), 1297–316.
18Zhu, X. P. and Cao, D. M.. The concentration-compactness principle in nonlinear elliptic equation. Ada Math. Sci. 9 (1989), 307–28.